Files coming soon.
My problem with prescription drugs started with my yearly physical. During my examination, I mentioned to my doctor that, at times, I felt somewhat nervous and sometimes anxious, and that I was having some headaches.
The doctor’s response was that I needed medication to take the edge off during work or from anything else that might be upsetting me. I asked the doctor if I could get an MRI on my head to rule out that I might have a brain tumor. He said no as he felt that I showed no symptoms to indicate a tumor. I accepted his response, but I was not quite convinced. The doctor prescribed 50 mg. of Zoloft and .05 mg. of Lorazepam. I immediately started taking these drugs.
I returned to the doctor one week later for my test results. Results were negative. I advised my doctor that I was feeling even more nervous and anxious. So, he increased the Zoloft to 100 mg. I mentioned to the doctor that at this time I was having suicidal thoughts and my sexual activity was diminished. He denied that the medication was the cause. I asked
him again about having the MRI on my head. He finally gave in and said that he would see what he could do.
I started taking the increased dosage (100 mg) of Zoloft and within a week my emotions were all over the place. My suicidal thoughts increased and I was even more nervous and anxious. I couldn’t even focus on anything. My work was now affected. The only drug that
helped me for awhile was the Lorazepam. But, I found myself depending on it more and more. I was very concerned and decided to seek out psychiatric help. I made an appointment with Dr. Keyser, a psychiatrist. Just before I went to see Dr. Keyser, my wife, who it very perceptive, said that the only thing that changed me was from the medications I was taking.
She suggested that I reduce the dosage of Zoloft in half to 50 mg. Several days later I felt better. But, I still had the suicidal thoughts. During my appointment with Dr. Keyser, we discussed my problems of suicide and lack of sexual interest. I also lost interest in golf and didn’t want to go to work, or be around other people. Dr. Keyser stated that the cause of these feelings were side effects from the medications I was taking. At my next appointment, we would discuss my feelings and he recommended that I wean myself off the drugs. For every appointment thereafter, I would fill out a form that showed my possible side effects for that week (I filled one out every day) and I reduced the dosage of medication
until I was off altogether and had no further side effects. I even started going to my appointment by myself) my wife accompanied me for several visits). I felt so much better and had no thought at all about suicide. My sexual interest came back too.
I am finally back to my “old” Self!!! I play golf, laugh, work and want to be around people. I finally had the MRI and it turned out negative. I know one thing for sure, that I will never take any medication until I know all of the side effects and decide to fight what I have rather than take medication that makes me worse.
No one should ever be embarrassed or ashamed to seek psychiatric help. Thanks to Dr. Keyser and my wife, I’m happy and “Drug Free.”